Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 54, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 30, 2011, 4:35 AM MDT for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at May 30, 2011, 10:00 AM MDT. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 2011, 4:35 AM MDT (10:35 UTC)
- In effect from
- May 30, 2011, 10:00 AM MDT
- Expired
- May 30, 2011, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 1:55 PM MDT | HIGH SUST WINDS 46 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
| May 30, 1:55 PM MDT | NON-TSTM WND GST 58 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5155 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
422 WWUS84 KEPZ 301035 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 435 AM MDT MON MAY 30 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL LINGER ACROSS PORTIONS OF SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS THROUGH THIS EVENING... .GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TO AFFECT MUCH OF SOUTHERN NEW MEXICO THIS AFTERNOON...IN THE WAKE OF A STRONG STORM SYSTEM THAT IS SLOWLY DEPARTING THE AREA. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN OF THE SACRAMENTO MOUNTAINS...AND OVER LOWLAND AREAS EAST OF THE RIO GRANDE. WHILE TEMPERATURES WILL RUN ABOUT 5 DEGREES COOLER THAN YESTERDAY...RELATIVE HUMIDITY VALUES WILL STILL DROP INTO THE LOWER TEENS IN THE LOWLANDS TO AROUND 15 PERCENT IN THE HIGHER ELEVATIONS. NMZ112-113-TXZ055-056-302000- /O.NEW.KEPZ.FW.W.0054.110530T1600Z-110531T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 435 AM MDT MON MAY 30 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY FOR TEXAS FIRE WEATHER ZONES 055 AND 056...AND NEW MEXICO FIRE WEATHER ZONES 112 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. * AFFECTED AREA...AREAS OF SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS...PRIMARILY EAST OF THE RIO GRANDE...INCLUDING THE HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS. * WIND...20-FOOT WINDS WEST TO SOUTHWEST 20 MPH WITH GUSTS TO 35 MPH IN THE LOWLANDS...AND 25 MPH WITH GUSTS TO 40 MPH IN THE SACRAMENTO AND CAPITAN MOUNTAINS. STRONGEST WINDS ALONG RIDGE LINES AND EAST-FACING SLOPES. * HUMIDITY...MINIMUM 9-12 PERCENT IN THE LOWLANDS...AND 12 TO 15 PERCENT IN THE SACRAMENTO AND CAPITAN MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
1 follow-up statement
939 WWUS84 KEPZ 301918 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 118 PM MDT MON MAY 30 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL LINGER ACROSS PORTIONS OF SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS THROUGH THIS EVENING... .GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE TO AFFECT MUCH OF SOUTHERN NEW MEXICO THIS AFTERNOON...IN THE WAKE OF A STRONG STORM SYSTEM THAT IS SLOWLY DEPARTING THE AREA. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN OF THE SACRAMENTO MOUNTAINS...AND OVER LOWLAND AREAS EAST OF THE RIO GRANDE. WHILE TEMPERATURES WILL RUN ABOUT 5 DEGREES COOLER THAN YESTERDAY... RELATIVE HUMIDITY VALUES WILL STILL DROP INTO THE LOWER TEENS IN THE LOWLANDS TO AROUND 15 PERCENT IN THE HIGHER ELEVATIONS. NMZ112-113-TXZ055-056-310200- /O.CON.KEPZ.FW.W.0054.000000T0000Z-110531T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 118 PM MDT MON MAY 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR TEXAS FIRE WEATHER ZONES 055 AND 056...AND NEW MEXICO FIRE WEATHER ZONES 112 AND 113... * AFFECTED AREA...AREAS OF SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS...PRIMARILY EAST OF THE RIO GRANDE...INCLUDING THE HIGHER ELEVATIONS OF THE SACRAMENTO MOUNTAINS. * WIND...20-FOOT WINDS WEST TO SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 35 MPH IN THE LOWLANDS...AND 25 MPH WITH GUSTS TO 40 MPH IN THE SACRAMENTO AND CAPITAN MOUNTAINS. STRONGEST WINDS ALONG RIDGE LINES AND EAST-FACING SLOPES. * HUMIDITY...MINIMUM 8-12 PERCENT IN THE LOWLANDS...AND 12 TO 15 PERCENT IN THE SACRAMENTO AND CAPITAN MOUNTAINS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ JMG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 29, 2:30 PM MDT, 14 hours 5 minutes earlier.
Area forecast discussion, May 29, 2:30 PM MDT, 14 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT SUN MAY 29 2011
.SYNOPSIS...
WINDY AND DRY CONDITIONS WILL CONTINUE TONIGHT AND MONDAY BEFORE A
CHANGE IN THE WEATHER PATTERN BEGINS ON TUESDAY. TEMPERATURES WILL
COOL BACK TO NEAR NORMAL MONDAY AS A COOL FRONT MOVES THROUGH THE
AREA LATE TONIGHT. ON TUESDAY STRONG LOW LEVEL SOUTHEAST FLOW
DEVELOPS AND DRAWS IN MUCH MOISTER AIR FROM THE EAST. SOME
THUNDERSTORMS WILL DEVELOP FROM EL PASO EAST TUESDAY EVENING. SOME
OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG
WINDS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY AND
THURSDAY...MAINLY FROM EL PASO EAST. DRIER AIR AT LOW LEVELS SWEEPS
IN FRIDAY TO END THE CHANCE OF RAIN.
&&
.DISCUSSION...
UPPER LOW NOW OVER NEVADA AND WILL BEGIN LIFTING EAST-NORTHEAST
OVERNIGHT TONIGHT. MODERATE SOUTHWEST FLOW ALOFT WAS ABLE TO DEVELOP
LEE SIDE TROUGHING FOR WINDY CONDITIONS THIS AFTERNOON. WITH MAIN
SURFACE LOW REFLECTION FURTHER NORTH AND WEST THAN NORMAL...MODELS
CONTINUE SHOWING STRONGEST GRADIENT WEST AND NORTH OF LAS CRUCES.
WIND ADVISORY OUT FOR THOSE AREAS UNTIL 10 PM LOOKS GOOD. WEAK COOL
FRONT MOVES THROUGH LATE TONIGHT AND WILL COOL MONDAY BACK TO NEAR
NORMAL.
UPPER LOW OVER THE NORTHERN PLAINS MONDAY BUT STILL ENOUGH WINDS
ALOFT TO DEVELOP A LEE SIDE TROUGH AND A WINDY AFTERNOON. AS LOW
LIFTS OUT...UPPER HIGH OVER THE SOUTHEAST U.S. WILL BUILD BACK WEST
OVER TEXAS AND EASTERN NEW MEXICO. THIS OPENS UP ADVECTION OF GULF
OF MEXICO MOISTURE INTO THE EASTERN CWA ON TUESDAY WITH STRONG LOW
LEVEL SOUTHEAST FLOW. BOTH NAM/GFS STILL SHOWING RAPID MOISTENING UP
AND DESTABILIZATION FOR THE EASTERN CWA BY TUESDAY
AFTERNOON/EVENING. CAPE VALUES APPROACHING OR EXCEEDING 2000 J/KG
ALONG WITH WELL BELOW ZERO LI'S SHOULD HELP FIRE OFF SOME STRONG
THUNDERSTORMS. PROG SOUNDINGS SHOWING GOOD DIRECTIONAL AND SPEED
SHEAR THROUGH 600 MB SO GOOD STORM ROTATION MAKES A FEW STORMS GOING
SEVERE POSSIBLE. WITH FAIRLY LOW WBZ...LARGE HAIL MAY BE THE MAIN
THREAT ALONG WITH STRONG DOWNBURSTS. EXPECT MOST OR ALL OF THIS
ACTIVITY TO BE LIMITED TO EL PASO EAST TUESDAY EVENING.
GFS HAS CHANGED SOMEWHAT FROM YESTERDAY'S RUN ON THE WED/THUR
SOLUTION. IT APPEARS THE UPPER LOW OVER THE WEST COAST HAS A BIT
MORE POWER TO IT AND HENCE THE UPPER HIGH TO THE EAST IS A BIT
WEAKER IN BUILDING OVER THE CWA. THE MAIN EFFECT OF THIS TO KEEP THE
AREA OF UNSTABLE MOIST AIR FURTHER EAST ON WEDNESDAY AND THURSDAY.
MOVED POP AREAS TO EAST OF DEMING WED AND EAST OF EL PASO THURSDAY.
PROG SOUNDINGS CONTINUE TO SHOW SHEAR ENVIRONMENT SIGNIFICANTLY
WEAKENING WEDNESDAY. SHOULD ELIMINATE MOST SEVERE POTENTIAL...BUT
HIGH DEWPOINT DEPRESSIONS AND DCAPE VALUES INDICATE SOME POTENTIAL
FOR STRONG DOWNBURST/OUTFLOW WINDS.
LOW LEVEL SOUTHWEST FLOW SCOURS OUT MOST OF THE MOISTURE FRIDAY FOR
LITTLE CHANCE OF RAIN. GFS NOW BRINGING SECOND SURGE OF SOUTHEAST
FLOW AND MOISTURE BACK IN EAST OF THE DIVIDE FOR THE WEEKEND. DID
NOT BITE ON THIS FOR NOW...WILL WAIT AND SEE IF MODEL CAN SHOW SOME
CONSISTENCY OUT THIS FAR.
&&
.AVIATION...VALID 30/00Z-31/00Z.
30/10Z. SKY GNLY SKC SFC WND 24025-35G48KT WITH LCL VSBY 3-6SM
BLDU. AFT 10Z: 26013KT. AFT 18Z: WINDS INCRG 24025-30G35-40KT.
FEW080 MOGR TURBC OVR NR MTNS. TROUGH EXITING BY END OF PD.
MTN TOP WINDS 240/45 KT BECMG 260/25 KT BY END OF PD.
&&
.FIRE WEATHER...
RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT SUNDAY
EVENING. AN APPROACHING UPPER LEVEL STORM SYSTEM OVER THE GREAT
BASIN WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES TONIGHT AND
MONDAY MORNING BEFORE EXITING MONDAY EVENING. THIS SYSTEM WILL
GENERATE STRONG WINDS THIS AFTERNOON...WITH AREAS OF BLOWING DUST IN
THE LOWLANDS AND CONTINUE OUR VERY WARM AND DRY CONDITIONS. BEHIND
THE SYSTEM ON MONDAY...TEMPS WILL DROP SOME 5 TO 8 DEGREES WITH
WINDS DECREASING. FOR THE MIDDLE PART OF THE WEEK...MOISTURE WILL
ATTEMPT TO RETURN TO THE REGION AND WE WILL SEE A SLIGHT CHANCE FOR
RAIN AND THUNDERSTORMS EACH DAY. MOST OF THE THRUST SO FAR IS
FORECAST EAST OF THE RIO GRANDE BUT SOME MOISTURE FROM THE EAST MAY
REACH THE CONTINENTAL DIVIDE BY LATE WED/THU. BY THE END OF THE WEEK
THE AREA SHOULD RETURN TO ABOVE NORMAL TEMPERATURES. RED FLAG
CONDITIONS SHOULD MOVE TO OUR ENE MONDAY. THE ENE PORTION OF ZONE
113 MAY SEE SOME RED FLAG CONDITIONS MONDAY BUT THEY ARE NOT
FORECAST TO SPAN 3 HOURS. THE HAINES INDEX WILL RUN FROM 4 WEST OF
THE DIVIDE TODAY TO 6 EAST OF THE RIO GRANDE AND 5 IN BETWEEN
BECOMING 3 TO 4 FOR MOST AREAS ON MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 69 91 66 94 72 / 0 0 0 10 20
SIERRA BLANCA TX 67 95 63 89 66 / 0 0 0 20 20
LAS CRUCES 67 89 61 93 69 / 0 0 0 0 20
ALAMOGORDO 66 88 60 89 65 / 0 0 0 10 20
CLOUDCROFT 47 67 45 70 49 / 0 0 10 20 20
TRUTH OR CONSEQUENCES 65 85 59 92 65 / 0 0 0 0 0
SILVER CITY 55 78 50 84 55 / 0 0 0 0 0
DEMING 66 88 60 93 65 / 0 0 0 0 0
LORDSBURG 64 87 58 93 65 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR NMZ110>113.
WIND ADVISORY UNTIL 10 PM MDT THIS EVENING FOR NMZ022>025-
030>032.
TX...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR TXZ055-056.
&&
17 HEFNER/NOVLANHazardous weather outlook, May 29, 10:06 AM MDT, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1006 AM MDT SUN MAY 29 2011 NMZ022>025-030>032-TXZ055-056-301400- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1006 AM MDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL RETURN TODAY. WE CAN EXPECT WEST WINDS OF 20-25 TO 35 MPH WITH GUSTS TO 45 MPH. WE COULD SEE AREA OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SLIGHT CHANCE OF THUNDERSTORMS TUESDAY...WITH A FEW POSSIBLY REACHING SEVERE...MOSTLY FROM EL PASO EAST. SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:21 AM MDT | Wind Advisory | EPZ | 14 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.